Heavy Snow, Eastern Uinta Mountains
- When
- November 14, 12:00 PM MST to November 15, 12:00 PM MST
- Where
- Eastern Uinta Mountains forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.506, -109.513 (the zone’s center; the record gives no point)
An upper level disturbance moved across the area in northwest flow producing heavy snow across the mountains of eastern Utah. Snowfall amounts ranged from 10 to 22 inches in the La Sal, Abajo, and eastern Uinta Mountains.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GJT wrote it up.
An upper level disturbance moved across the area in northwest flow producing heavy snow across the mountains of eastern Utah. Snowfall amounts ranged from 10 to 22 inches in the La Sal, Abajo, and eastern Uinta Mountains. The heaviest reported amounts were 22 inches at the Camp Jackson SNOTEL and 12 inches at the Kings Cabin SNOTEL.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Nov 14, 10:00 AM MST, 2 hours earlier.
WESTERN COLORADO & EASTERN UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1000 AM MST THU NOV 14 2002 HUDSON BAY LOW WITH RIDGE AMPLIFYING ALONG THE WEST COAST KEEPING NORTHWEST FLOW OVER THE AREA. JET AXIS SITUATED OVER NEVADA INTO ARIZONA THIS MORNING. ENOUGH LOW LEVEL MOISTURE AND INSTABILITY FOR SCATTERED LIGHT SNOW SHOWERS OVER THE NORTHERN/CENTRAL MOUNTAINS. FOG THIS MORNING IN VALLEYS OF NORTHWEST/NORTH-CENTRAL VALLEYS TO BURN OFF BY NOON. NEXT SHORT WAVE TROUGH IN THE NORTHWEST FLOW CURRENTLY OVER SOUTHWEST IDAHO AND WILL PASS THROUGH THE 4-CORNERS AREA LATE THIS AFTERNOON. JET CONTINUES TO SHIFT EAST DURING THIS PERIOD AS RIDGE BUILDS INTO THE WEST COAST. MID LEVEL INSTABILITY NOT ALL THAT IMPRESSIVE THIS AFTERNOON...BUT AREAS FAVORED BY NORTHWEST FLOW WILL OVERCOME WEAK INSTABILITY. BEST INSTABILITY TONIGHT AS THE WAVE MOVES THROUGH THE SOUTHERN ROCKIES. DO NOT EXPECT LARGE AMOUNTS OF SNOWFALL IN THE MOUNTAINS SINCE NO JET SUPPORT AFTER EVENING. HOWEVER...JET AXIS PROGRESSES INTO EASTERN UTAH TONIGHT THEN WESTERN COLORADO BY MORNING BRINGING SOME HIGHER WINDS OVER THE RIDGES. INSTABILITY WILL BE WANING TOMORROW MORNING AS RIDGE BUILDS INTO UTAH. ALL THIS SHIFTS EAST DURING THE DAY FRIDAY AS TROUGH DIGS IN THE PLAINS. ALL FACTORS HANDLED WELL IN CURRENT FORECAST PACKAGE AND NO UPDATES PLANNED. JN .GJT..NONE
COZ001>014-017>023-UTZ022>025-027>029-151300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 600 AM MST THU NOV 14 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN COLORADO AND FOR EASTERN UTAH. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. .DAYS TWO THROUGH SEVEN (FRIDAY THROUGH WEDNESDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. JAD
The national radar mosaic for the moment the first event began.
2 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2002Every state in 2002This day in weather historyWarnings in Utah, November 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5322331, 5322332.